Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Feeling nauseated and no bowel movement. Taking Protonix. Could this be due to constipated or ulcer?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Been extremely nauseated, more in the evening hours then during the day, but having the feeling sometimes all day long. I haven't had a bowel movement in about 3 days. very nervous and scared. Take birth control religiously everyday in the 9 to 10pm time frame... Am I pregnant? What could this be? My family doctor recently put me on Protonix, thinking I have acid reflux, could I possibly be constipated? can it be an ulcer? I need to figure this out, I don't have insurance to go for testing, etc... please help.
Posted Sat, 7 Dec 2013 in Women's Health
Answered by Dr. Robert Galamaga 10 minutes later
Brief Answer: Possible side effect. Detailed Answer: thank you for sending the question. The nausea could be related to irritation of your esophagus or stomach. it takes some time for this tissue to heal - weeks in fact. the protonix should help with that. As for the constipation. This could be related to the Protonix as a possible side effect. Pregnancy is always a possibility so a quick pregnant test would be reasonable. If the nausea continues despite the medication your doctor may consider referring you to a specialist - a gastroenterologist for further recommendations. For now - good well balanced diet. adequate water intake daily - 6-8 glasses daily. Regular exercise is also important. Keep us posted on your progress or let us know if you have any additional concerns. Sincerley, Dr Galamaga
Above answer was peer-reviewed by
Follow-up: Feeling nauseated and no bowel movement. Taking Protonix. Could this be due to constipated or ulcer? 28 minutes later
Is there anything you suggest in taking to help with the nausea? Just could use the relief..
Answered by Dr. Robert Galamaga 24 hours later
Brief Answer: OTC remedy Detailed Answer: hello and thanks for the followup. You could try some over-the-counter preparations in liquid form such as Maalox or Pepto-Bismol. These products have a soothing effect on irritated mucosal tissue and in your case it might provide some level of relief of the nausea. I would suggest that you take some of this on an empty stomach and see how you feel. Thanks again for sending your question. I sincerely hope you feel better soon and I am confident that your body will slowly heal itself with the assistance of medication and your doctors expertise. Sincerely, Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor